Table 1

Summary of safer medication team outputs (http://www.npsa.nhs.uk/nrls/alerts-and-directives/)

Matrix of safer medication team outputs drawn from the medication zone of the NPSA website
Patient safety observatory reportsPatient safety alerts/noticesRapid Response ReportsDesign for patient safety reportConference outputOther
Review of Medication Incident ReportsPotassium chloride concentrated solutionsRisk of confusion between non-lipid and lipid formulations of cytarabineLabelling and packaging of oral medicinesImplementing NPSA Safe Medication Practice GuidanceFire hazard with paraffin products (video)
Safety in doses: improving the use of medicines in the NHSMethotrexateRisk of confusion between non-lipid and lipid formulations of injectable amphotericinLabelling and packaging of injectable medicinesBMJ e-learning module on the safe use of injectable medicines; a supporting tool for Patient Safety Alert 20: Injectable medicines (e-learning module)
Ensuring safer practice with repevax and revaxis vaccinesFire hazard with paraffin based skin products on dressings and clothingThe dispensing environment
Improving compliance with oral methotrexate guidelinesRisks of incorrect dosing of oral anti-cancer medicinesDispensed medicinesBMJ e-learning module on reducing the risk of hyponatraemia when administering intravenous fluids to children
Ensuring safer practice with high dose ampoules of morphine and diamorphine injectionsRisks with intravenous heparin flush solutionsInfusion devices (in preparation)
Actions that can make anticoagulant therapy saferReducing dosing errors with opioid medicinesSingle use medication devices
Promoting safer use of injectable medicinesProblems with infusions and sampling from arterial linesBMJ e-learning module on the safe use of anticoagulant therapy; a supporting tool for Patient Safety Alert 19: anticoagulant therapy (e-learning module)
Promoting the safe measurement and administration of liquid medicines via oral and other enteral routesUsing vinca alkaloid minibags (adult/adolescent units)
Safer practice with epidural injections and infusionsRisks of omitting Hib when administering Infanrix-IPV+HibSafer Connectors Project (ongoing and forthcoming)
Reducing the risk of hyponatraemia when administering intravenous fluids to childrenReducing risk of overdose with midazolam injection in adults